Steroids, particularly in high doses and over a long time, can cause lots of severe and lasting side effects,
so he probably doesn't want to use them as frequently as you'd like. They're rarely prescribed for numbness, or tingling, or the sensory stuff. If they were, I'd have been on them for 23 years, now, as I have little sensation from mid-torso to toes, the whole torso and both legs, and limited sensation in my left hand. Yet I learned to use my arms and hands and get about living, with it.
If indeed you can't dress yourself, you do need to be clear with the doctor about the extent of the numbness. Is it just that you are learning how to deal with that sensation and so drop your laces, or bra strap -- or you really literally cannot do it, even though you concentrate on holding it in your hands and watching yourself go through the motions? If you literally can't to it, he needs to know that, for certain.
I hope you understand this: I am NOT trying to be cranky. It's just that..if indeed you do have MS, you'll need to learn how to live with all sorts of strange sensations, loss of sensations being high on that list; weakness in limbs, difficulty walking, maybe bowel and bladder problems, a host of other symptoms -- and while there are treatments for some of them, some of them you need to just learn to cope with, on a daily basis.
I think your doctor has done the right thing. TM can dissolve, over time, and the one serious episode is all that you'll experience. Or it could develop into MS. It sounds like he set up the February appointment, hoping you'd understand that --
if things get dramatically worse before then, like new symptoms develop, that you're on the phone to him, reporting that, and perhaps demanding an earlier appointment, and if you do get another attack (which could be disguised and overlooked if your on steroids) you'll be that much closer to a diagnosis of MS.
I hope you've told him about your "crying jags", which could be something called "emotional lability", another possible symptom of MS? Lots of folks have been given a medicine which has helped even out your emotions; it may also help with the fatigue. You might call the doctor and ask about that.
I hope you feel better soon.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....